Alert archive / Tennessee / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 296, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Jul 19, 2012, 10:41 PM CDT for Davidson County, Rutherford County, Williamson County, Tennessee. It was in force for 19 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 19, 2012, 10:41 PM CDT (03:41 UTC)
- Expired
- Jul 19, 2012, 11:00 PM CDT
- In force
- 19 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
Counties Davidson County, TN, Rutherford County, TN, Williamson County, TN
The radar
The Nashville radar (KOHX), 27 km from the middle of the area, began a volume at 03:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 19, 7:35 PM CDT | Severe Thunderstorm Watch | SPC | 4 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 3.7 hours before the alert went out and 14 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2853 J/kg
- Mixed-layer CIN
- -14 J/kg
- Mixed-layer LCL
- 1475 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- -3 m²/s²
- 0-3 km storm-relative helicity
- 50 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
312 WUUS54 KOHX 200341 SVROHX TNC037-149-187-200400- /O.NEW.KOHX.SV.W.0296.120720T0341Z-120720T0400Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 1041 PM CDT THU JUL 19 2012 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHWESTERN RUTHERFORD COUNTY IN MIDDLE TENNESSEE... NORTHEASTERN WILLIAMSON COUNTY IN MIDDLE TENNESSEE... SOUTHEASTERN DAVIDSON COUNTY IN MIDDLE TENNESSEE... * UNTIL 1100 PM CDT * AT 1037 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THE STORM WAS NEAR OAK HILL...MOVING SOUTHEAST AT 15 MPH. * LOCATIONS IMPACTED INCLUDE... NOLENSVILLE... PRECAUTIONARY/PREPAREDNESS ACTIONS... VERY HEAVY RAIN WILL ALSO OCCUR WITH THIS SEVERE THUNDERSTORM...WHICH COULD FLOOD LOW LYING AREAS QUICKLY AND COVER ROADS WITH WATER. DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS SEVERE THUNDERSTORM. MOVE INDOORS IMMEDIATELY! REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. && LAT...LON 3602 8650 3586 8665 3602 8689 3616 8676 TIME...MOT...LOC 0341Z 306DEG 15KT 3604 8673 $$ FORECASTER: ROSE
1 follow-up statement
273 WWUS54 KOHX 200359 SVSOHX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 1059 PM CDT THU JUL 19 2012 TNC037-149-187-200410- /O.EXP.KOHX.SV.W.0296.000000T0000Z-120720T0400Z/ RUTHERFORD TN-WILLIAMSON TN-DAVIDSON TN- 1059 PM CDT THU JUL 19 2012 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN DAVIDSON... NORTHEASTERN WILLIAMSON AND NORTHWESTERN RUTHERFORD COUNTIES HAS EXPIRED... THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY. LAT...LON 3602 8650 3586 8665 3602 8689 3616 8676 TIME...MOT...LOC 0400Z 306DEG 15KT 3599 8665 $$ ROSE
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 19, 5:21 PM CDT, 5 hours 20 minutes earlier.
Area forecast discussion, Jul 19, 5:21 PM CDT, 5 hours 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 521 PM CDT THU JUL 19 2012 .UPDATE...ADDED AVIATION SECTION FOR 00Z TAF'S. && .AVIATION...BNA/CKV/CSV...COLD FRONT CURRENTLY STRETCHED ALONG THE OHIO VALLEY IS EXPECTED TO GATHER STEAM AND PUSH INTO MIDDLE TENNESSEE DURING THE EVENING AND OVERNIGHT. ATMOSPHERE ACROSS THE MID STATE THIS AFTERNOON IS EXTREMELY MOIST AND UNSTABLE, SO AT LEAST SCATTERED CONVECTION CAN BE EXPECTED DURING THE EVENING AND POSSIBLY EVEN PAST MIDNIGHT. WILL HANDLE THIS WITH TEMPO GROUPS IN THE TAF'S, WITH SIGNIFICANTLY LESS CHANCE OF PRECIPITATION IN THE POST-FRONTAL ENVIRONMENT TOMORROW. && .PREV DISCUSSION... /ISSUED 313 PM CDT THU JUL 19 2012/ DISCUSSION... SUBSIDENCE HAS APPARENTLY WON THE BATTLE TODAY WITH SINKING AIR ALOFT SUPPRESSING THE CUMULUS FIELD ACROSS MIDDLE TENNESSEE AND PREVENTING ANY SHOWER AND THUNDERSTORM DEVELOPMENT. THE MOSTLY CLEAR SKIES HAVE ALLOWED TEMPERATURES TO SOAR INTO THE MID 80S TO MID 90S...AND WITH MOISTURE POOLING ACROSS OUR AREA SOUTH OF THE COLD FRONT TO OUR NORTH...DEWPOINTS HAVE CLIMBED INTO THE LOW TO UPPER 70S. UNFORTUNATELY THIS COMBINATION MEANS HEAT INDEX VALUES HAVE CLIMBED TO NEAR OR ABOVE HEAT ADVISORY CRITERIA ACROSS THE NORTHWEST HALF OF THE CWA AS EARLIER FEARED WITH CKV AND BNA BOTH AT 106 ATTM. HOWEVER...SHORT TIME SPAN OF THESE HIGH HI VALUES ALONG WITH CRITERIA NOT EXPECTED TO BE MET TOMORROW NEGATES ANY ISSUANCE OF AN ADVISORY AT THIS TIME. MAIN ISSUES FOR THE FORECAST REVOLVE AROUND POPS FOR TONIGHT AND TOMORROW WITH COLD FRONT PUSHING SOUTHWARD. LATEST LOCAL WRF AND HRRR RUNS INDICATE CURRENT PREFRONTAL ACTIVITY DEVELOPING ALONG THE OHIO RIVER WILL ORGANIZE INTO A SEMI-LINE AND PUSH INTO THE NORTHERN CWA THIS EVENING BEFORE WEAKENING OVERNIGHT. ADDITIONAL ACTIVITY MAY POP UP TO THE SOUTH AND EAST OF THE LINE AS WELL. WITH THIS THINKING AND COORDINATION WITH SURROUNDING WFOS...HAVE ADJUSTED POPS TO LIKELY ACROSS THE NORTHERN HALF TONIGHT WITH CHANCE POPS SOUTH. SOME OF THESE STORMS WILL LIKELY BE STRONG TO POSSIBLE SEVERE DUE TO THE PREDICTED INSTABILITY LEVELS...WITH DAMAGING WINDS THE MAIN THREAT. LOW TEMPERATURES WILL BE DEPENDENT ON HOW MUCH PRECIP OCCURS AND WENT JUST UNDER LATEST MOS GUIDANCE. MODELS INDICATE CONVECTION WILL REJUVENATE AHEAD OF THE COLD FRONT ACROSS THE CWA FRIDAY MORNING...WITH ACTIVITY PUSHING SOUTHEASTWARD THROUGH THE AFTERNOON. WILL CONTINUE TREND OF LOW POPS IN THE NORTHWEST AND LIKELY POPS IN THE SOUTHEAST. ONCE AGAIN...SOME STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE WITH THE MAIN THREAT BEING DAMAGING WINDS...ESPECIALLY IN OUR SOUTHEASTERN HALF. CLOUD COVER AND PRECIP WILL ALSO KEEP HIGHS LOWER THAN TODAY IN THE 80S TO NEAR 90. MUCH DRIER AIR IN THE MID AND UPPER LEVELS WILL FILTER INTO THE MID STATE BEHIND THE FRONT...WITH SLIGHTLY COOLER TEMPS AND DEWPOINTS AND DRY CONDITIONS ANTICIPATED FOR SATURDAY INTO SUNDAY. 12Z GFS/ECMWF KEEP H5 RIDGE AXIS CENTERED FROM THE PLAINS STATES INTO THE CENTRAL GULF COAST NEXT WEEK...WITH MIDDLE TENNESSEE IN NORTHWEST FLOW ALOFT ON THE EAST SIDE OF THE RIDGE. WITH MOISTURE LEVELS ALSO INCREASING BY MONDAY...LOW PRECIP CHANCES WILL RETURN TO THE FORECAST FOR EARLY TO MID NEXT WEEK. 500MB HEIGHTS WILL BE MUCH HIGHER THAN WE HAVE SEEN THIS PAST WEEK...SO ONLY ISOLATED TO WIDELY SCATTERED CONVECTION IS ANTICIPATED. TEMPERATURES WILL ALSO BE ON A WARMING TREND WITH HIGHS REACHING BACK INTO THE MID TO UPPER 90S BY THE END OF THE FORECAST PERIOD...AND HEAT ADVISORY CONDITIONS ARE POSSIBLE AGAIN BY THEN AS WELL. && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && ROSE
Hazardous weather outlook, Jul 19, 3:57 PM CDT, 6 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 357 PM CDT THU JUL 19 2012 TNZ005>011-022>034-056>066-075-077>080-093>095-202100- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON- HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE- SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS- WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE- CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE- GILES- 357 PM CDT THU JUL 19 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TONIGHT SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG THE OHIO RIVER AND MOVE INTO MIDDLE TENNESSEE THIS EVENING AND TONIGHT. SOME STORMS WILL BE STRONG TO SEVERE WITH HEAVY RAIN AND GUSTY TO DAMAGING WINDS. SOME LOCALIZED FLOODING WILL ALSO BE POSSIBLE WITH THE HEAVIER DOWNPOURS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS FOR ALL OF MIDDLE TN ON FRIDAY. DAMAGING WINDS AND ISOLATED LARGE HAIL WILL BE THE PRIMARY SEVERE WEATHER THREATS. ADDITIONALLY...LOCALIZED FLOODING WILL BE POSSIBLE WITH THE HEAVIER DOWNPOURS. .SPOTTER CALL TO ACTION STATEMENT... REPORTS FROM TRAINED WEATHER SPOTTERS MAY BE NEEDED. SPOTTER THUNDERSTORM REPORTING CRITERIA... TORNADO FUNNEL CLOUD FLOODING HAIL >= 1/2 INCH WINDS > 50 MPH (MEASURED) STRUCTURAL DAMAGE TREES OR POWER LINES DOWN 55
In the hours before
Local storm report, Jul 19, 10:02 PM CDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1002 PM CDT THU JUL 19 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0942 PM TSTM WND DMG HENDERSONVILLE 36.29N 86.60W
07/19/2012 SUMNER TN PUBLIC
TREES BLOWN DOWN ON CEMETERY STREET NEAR HENDERSONVILLE.
&&
JLMLocal storm report, Jul 19, 10:05 PM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1005 PM CDT THU JUL 19 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0945 PM TSTM WND DMG WHITE HOUSE 36.46N 86.67W
07/19/2012 ROBERTSON TN PUBLIC
REPORT OF TREES BLOWN DOWN ON HOOD ROAD NEAR WHITE HOUSE.
&&
JLMSpecial weather statement, Jul 19, 10:14 PM CDT, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
1014 PM CDT THU JUL 19 2012
TNZ010-011-031>034-200400-
CLAY-FENTRESS-JACKSON-OVERTON-PICKETT-PUTNAM-
1014 PM CDT THU JUL 19 2012
...SIGNIFICANT WEATHER ADVISORY FOR CLAY...FENTRESS...JACKSON...
OVERTON...PICKETT AND PUTNAM COUNTIES...
AT 949 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES EAST OF
BYRDSTOWN TO 9 MILES NORTH OF CARTHAGE...MOVING SOUTHEAST AT 30 MPH.
SMALL HAIL AND WINDS UP TO 55 MPH ARE EXPECTED WITH THESE STORMS.
ALSO...THESE STORMS ARE PRODUCING ALMOST CONTINUOUS CLOUD TO GROUND
LIGHTNING. PLEASE STAY INDOORS AND AWAY FROM WINDOWS AS THESE STORMS
PASS THROUGH.
LAT...LON 3641 8466 3629 8479 3629 8487 3624 8487
3621 8491 3617 8490 3615 8500 3617 8503
3614 8507 3608 8550 3633 8584 3638 8583
3661 8486 3651 8472 3643 8469
TB12Local storm report, Jul 19, 10:19 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1019 PM CDT THU JUL 19 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1015 PM TSTM WND DMG BELLE MEADE 36.10N 86.86W
07/19/2012 DAVIDSON TN TRAINED SPOTTER
8 INCH BRANCH BLOWN OFF TREE IN BELLE MEADE.
&&
JLMSpecial weather statement, Jul 19, 10:29 PM CDT, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
1029 PM CDT THU JUL 19 2012
TNZ026>028-030>032-059-062-064-200400-
CHEATHAM-DAVIDSON-DE
KALB-JACKSON-PUTNAM-RUTHERFORD-SMITH-WILLIAMSON-WILSON-
1029 PM CDT THU JUL 19 2012
...SIGNIFICANT WEATHER ADVISORY FOR CHEATHAM...DAVIDSON...DE KALB...
JACKSON...PUTNAM...RUTHERFORD...SMITH...WILLIAMSON AND WILSON
COUNTIES...
AT 1027 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES SOUTHWEST OF
GAINESBORO TO 7 MILES SOUTH OF LEBANON TO PEGRAM...OR ALONG A LINE
EXTENDING FROM 8 MILES SOUTHWEST OF GAINESBORO TO 7 MILES SOUTH OF
LEBANON TO 15 MILES SOUTH OF ASHLAND CITY...MOVING SOUTHEAST AT 15
MPH.
THESE STORMS WILL BE NEAR...
GORDONSVILLE BY 1040 PM CDT.
WATERTOWN BY 1045 PM CDT.
BRENTWOOD BY 1055 PM CDT.
SMYRNA BY 1100 PM CDT.
SMALL HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THESE
STORMS...ALONG WITH FREQUENT LIGHTNING.
LAT...LON 3639 8582 3608 8549 3595 8612 3596 8615
3595 8615 3584 8703 3611 8718 3613 8717
3622 8642
ROSELocal storm report, Jul 19, 10:36 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1036 PM CDT THU JUL 19 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1030 PM TSTM WND DMG NASHVILLE 36.17N 86.78W
07/19/2012 DAVIDSON TN PUBLIC
POWER LINE DOWN...AND SPARKING...IN EAST NASHVILLE.
&&
JLMThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 19, 7:55 PM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Montgomery, Robertson | 35 min |
| Jul 19, 8:27 PM CDT | Severe Thunderstorm Warning | OHX | Davidson, Robertson, Sumner | 33 min |
| Jul 19, 8:51 PM CDT | Severe Thunderstorm Warning | OHX | Clay, Jackson, Macon, Overton, Smith | 54 min |
| Jul 19, 8:56 PM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Davidson, Robertson, Sumner | 34 min |
| Jul 19, 9:00 PM CDT | Severe Thunderstorm Warning | OHX | Robertson, Sumner, Wilson | 15 min |
| Jul 19, 9:23 PM CDT | Severe Thunderstorm Warning | OHX | Macon, Smith, Sumner, Trousdale, Wilson | 37 min |
| Jul 19, 9:29 PM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Davidson, Sumner, Wilson | 31 min |
| Jul 19, 9:36 PM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Davidson, Dickson | 24 min |
| Jul 19, 9:46 PM CDT | Severe Thunderstorm Warning | OHX | Clay, Jackson, Macon, Overton, Pickett, Smith | 29 min |
| Jul 19, 9:57 PM CDT | Severe Thunderstorm Warning | OHX | Macon, Smith, Sumner, Trousdale, Wilson | 33 min |
| Jul 19, 10:00 PM CDT | Severe Thunderstorm Warning | OHX | Dickson, Houston, Montgomery, Stewart | 45 min |
| Jul 19, 10:01 PM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Davidson, Dickson, Rutherford, Sumner, Williamson and 1 more | 29 min |
| Jul 19, 10:14 PM CDT | Special Weather Statement | OHX | Fentress, Jackson, Overton, Putnam | 46 min |
| Jul 19, 10:29 PM CDT | Special Weather Statement | OHX | Davidson, Smith, Williamson, Wilson | 31 min |
| Jul 19, 10:59 PM CDT | Special Weather Statement | OHX | Cannon, Cumberland, DeKalb, Putnam, Rutherford, White and 1 more | 31 min |
| Jul 19, 11:18 PM CDT | Special Weather Statement | OHX | Stewart | 27 min |
| Jul 19, 11:36 PM CDT | Special Weather Statement | OHX | Robertson, Sumner | 24 min |
| Jul 20, 12:20 AM CDT | Special Weather Statement | OHX | Montgomery | 40 min |
| Jul 20, 12:26 AM CDT | Severe Thunderstorm Warning | OHX | Davidson, Wilson | 49 min |
| Jul 20, 12:41 AM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Dickson, Montgomery | 34 min |
| Jul 20, 1:32 AM CDT | Areal Flood Advisory | OHX | Davidson, Rutherford, Williamson, Wilson | 3 hr |
| Jul 20, 2:56 AM CDT | Areal Flood Advisory | OHX | Dickson, Hickman, Maury, Williamson | 3 hr |
| Jul 20, 3:57 AM CDT | Areal Flood Advisory | OHX | Davidson, Sumner, Wilson | 2 hr |
| Jul 20, 7:01 AM CDT | River Flood Advisory | OHX | Bedford | 9 hr |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.